Alert archive / Oregon / Wind Advisories in 2026
Wind Advisory 2, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 3, 2026, 11:16 PM PST for Umatilla County, Oregon. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2026, 11:16 PM PST (07:16 UTC)
- Expired
- Jan 4, 2026, 10:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Pendleton, OR
County Umatilla County, OR
The radar
The Pendleton radar (KPDT), 14 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 7.3 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052 WWUS76 KPDT 040716 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1116 PM PST Sat Jan 3 2026 ORZ507-041300- /O.NEW.KPDT.WI.Y.0002.260104T0716Z-260104T1300Z/ Foothills of the Northern Blue Mountains of Oregon- Including the cities of Pendleton, Pilot Rock, and Athena 1116 PM PST Sat Jan 3 2026 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PST SUNDAY FOR THE BASE OF THE NORTHERN BLUE MOUNTAINS OF OREGON... * WHAT...South to Southeast winds 20 to 30 mph with gusts up to 55 mph for the base of the northern Blue Mountains of Oregon. * WHERE...Foothills of the Northern Blue Mountains of Oregon. * WHEN...Until 5 AM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * ADDITIONAL DETAILS...Wind gusts at I-84 along the base of the Blue Mountains, namely at Cabbage Hill, may reach up to 60 mph at times. $$ WAZ029-041315- /O.CON.KPDT.FG.Y.0002.000000T0000Z-260104T1800Z/ Foothills of the Blue Mountains of Washington- Including the cities of Walla Walla, Waitsburg, and Dayton 1116 PM PST Sat Jan 3 2026 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Visibility one half mile or less in dense fog. * WHERE...Foothills of the Blue Mountains of Washington. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Low visibility could make driving conditions hazardous. Areas of dense fog could impact portions of US 12 and SR 125. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CE
4 follow-up statements
973 WWUS76 KPDT 041038 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 238 AM PST Sun Jan 4 2026 WAZ029-041145- /O.CAN.KPDT.FG.Y.0002.000000T0000Z-260104T1800Z/ Foothills of the Blue Mountains of Washington- Including the cities of Walla Walla, Waitsburg, and Dayton 238 AM PST Sun Jan 4 2026 ...DENSE FOG ADVISORY IS CANCELLED... Patchy fog persists in localized areas, however the bulk of the dense fog in the area has dissipated. Therefore, the Dense Fog Advisory has been cancelled. $$ ORZ507-041300- /O.CON.KPDT.WI.Y.0002.000000T0000Z-260104T1300Z/ Foothills of the Northern Blue Mountains of Oregon- Including the cities of Pendleton, Pilot Rock, and Athena 238 AM PST Sun Jan 4 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING FOR THE BASE OF THE NORTHERN BLUE MOUNTAINS OF OREGON... * WHAT...South to Southeast winds 20 to 30 mph with gusts up to 55 mph for the base of the northern Blue Mountains of Oregon. * WHERE...Foothills of the Northern Blue Mountains of Oregon. * WHEN...Until 5 AM PST early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * ADDITIONAL DETAILS...Wind gusts at I-84 along the base of the Blue Mountains, namely at Cabbage Hill, may reach up to 60 mph at times. $$ CE
664 WWUS76 KPDT 041246 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 446 AM PST Sun Jan 4 2026 ORZ507-041500- /O.EXT.KPDT.WI.Y.0002.000000T0000Z-260104T1500Z/ Foothills of the Northern Blue Mountains of Oregon- Including the cities of Pendleton, Pilot Rock, and Athena 446 AM PST Sun Jan 4 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST THIS MORNING FOR THE BASE OF THE NORTHERN BLUE MOUNTAINS OF OREGON... * WHAT...South to Southeast winds 20 to 30 mph with gusts up to 55 mph for the base of the northern Blue Mountains of Oregon. * WHERE...Foothills of the Northern Blue Mountains of Oregon. * WHEN...Until 7 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * ADDITIONAL DETAILS...Wind gusts at I-84 along the base of the Blue Mountains, namely at Cabbage Hill, may reach up to 60 mph at times. $$ CE
826 WWUS76 KPDT 041457 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 657 AM PST Sun Jan 4 2026 ORZ507-041800- /O.EXT.KPDT.WI.Y.0002.000000T0000Z-260104T1800Z/ Foothills of the Northern Blue Mountains of Oregon- Including the cities of Pendleton, Pilot Rock, and Athena 657 AM PST Sun Jan 4 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE BASE OF THE NORTHERN BLUE MOUNTAINS OF OREGON... * WHAT...South to Southeast winds 20 to 30 mph with gusts up to 55 mph for the base of the northern Blue Mountains of Oregon. * WHERE...Foothills of the Northern Blue Mountains of Oregon. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. * ADDITIONAL DETAILS...Wind gusts at I-84 along the base of the Blue Mountains, namely at Cabbage Hill, may reach up to 60 mph at times. $$ CE
909 WWUS76 KPDT 041749 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 949 AM PST Sun Jan 4 2026 ORZ507-041900- /O.EXP.KPDT.WI.Y.0002.000000T0000Z-260104T1800Z/ Foothills of the Northern Blue Mountains of Oregon- Including the cities of Pilot Rock, Pendleton, and Athena 949 AM PST Sun Jan 4 2026 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... The threat has ended. $$ MC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 3, 10:00 PM PST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 3, 10:00 PM PST, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 1000 PM PST Sat Jan 3 2026 .Updated for Aviation.. .AVIATION... 06Z TAFS...Except for BDN and RDM and possibly PSC conditions are expected to be MVFR or IFR during much of the TAF period due to low clouds, fog and or rain. Winds will mainly be 10 kts or less, but due to some stronger winds aloft, LLWS is possible at PDT, RDM, BDN, PSC through the overnight hours. && .PREV DISCUSSION... /issued 258 PM PST Sat Jan 3 2026/ DISCUSSION...Latest visible satellite imagery depicts a trough centered just off the coast of the PacNW. This trough will instill SW flow aloft through the region, making for intermittent showers and breezy winds through central Oregon and the base of the Blue Mountains. Snow concerns will be limited until the midweek, as warm air advection from this upper-level flow pattern will keep snow levels generally elevated at above 5000 ft. This system also lacks the moisture punch needed to bring precipitation to the lowlands, so wind will be the primary sensible weather concern outside of the mountains through the weekend. While some hi-res guidance depicts a bullseye across the base of the southern Blue Mountains for particularly gusty winds (isolated spots of 40-60% wind gusts exceeding 45 mph, according the the NBM), opted not to issue any wind advisories as impacts aren't expected to be widespread and long-lasting enough to justify headlines. May need to re-assess this later tonight, when guidance has winds ramping up once again, but unless gusts start flirting with criteria along I-84 at the base of the Blues in particular, think it's better to hold off and play the 'wait and see' approach for now. This broad trough eventually shifts inland during the day Sunday. Some of our higher mountain passes (namely Santiam) may see light accumulating snow during the early morning hours, but otherwise precip is expected to taper off throughout the day Sunday, with Monday looking dry as drier, more northerly air filters in. Tuesday onward becomes more active, however, as global models depict a return to a progressive westerly pattern that will support persistent showers across our mountain zones. With colder air coming in, snow levels are expected to drop down to the 1500-3000 ft range, allowing for our mountain passes to receive a steady dose of snow through much of the rest of the work week. Rain-shadowing looks to be strong enough to preclude any decent precip chances for the lowlands (confidence 30-40%), but headline-worthy snow looks very likely (80-90% confidence) across both the Cascades and eastern mountains starting around Tuesday. 74 AVIATION...With this next system arriving, KDLS/KYKM will continue having low clouds through Sunday morning, making them MVFR. However, KYKM may become IFR this evening into overnight hours. The remaining sites will be VFR, but KPSC could drop to LIFR around 05Z due to lingering low clouds. Light rain will develop over KDLS/KRDM/KBDN/KYKM during evening hours as this system passes through (30-40% chance). KPDT/KRDM/KBDN/KPSC may have breezy sustained winds of 12-20kts with gusts at 20-30kts for these evening hours. However, these gusts may return Sunday morning hours up to 25 kts (<40% chance). Thanks to the south-southwesterly wind aloft, low- level wind shear could continue with winds at 30-55kts. Feaster/97 && .PRELIMINARY POINT TEMPS/POPS... PDT 41 53 34 47 / 40 40 30 20 ALW 43 52 36 46 / 60 60 50 30 PSC 35 52 34 48 / 50 40 20 10 YKM 33 48 29 45 / 80 40 20 0 HRI 36 52 33 48 / 50 30 20 10 ELN 31 40 26 38 / 80 50 30 10 RDM 36 48 27 43 / 40 30 20 10 LGD 40 48 34 43 / 40 60 40 40 GCD 41 48 33 42 / 30 50 40 30 DLS 38 48 35 45 / 90 70 60 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...Dense Fog Advisory until 10 AM PST Sunday for WAZ029. && SHORT TERM...97 LONG TERM....74 AVIATION...77
In the hours before
Special weather statement, Jan 3, 7:38 PM PST, 3 hours 38 minutes before
Special Weather Statement National Weather Service Pendleton OR 738 PM PST Sat Jan 3 2026 ORZ507-WAZ029-040700- Foothills of the Northern Blue Mountains of Oregon- Foothills of the Blue Mountains of Washington- Including the cities of Athena, Pendleton, Pilot Rock, Dayton, Waitsburg, and Walla Walla 738 PM PST Sat Jan 3 2026 Patchy dense fog will reduce visibilities to one half mile or less in spots along I-84, US 395, SR 11, and SR 125. If you are driving this evening or overnight, slow down, use low beam headlights and leave extra distance betwen your vehicle and those around you.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 12:56 PM PST | Winter Storm Watch | PDT | Deschutes, Jefferson, Umatilla, Union, Wallowa, Wasco | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.